Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 9, 2005, 8:27 PM CDT for Custer County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2005, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 9, 2005, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3224 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100127 SVRLBF NEC041-100230- /O.NEW.KLBF.SV.W.0012.050410T0127Z-050410T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 827 PM CDT SAT APR 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 930 PM CDT * AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CALLAWAY...OR ABOUT 12 MILES SOUTHWEST OF BROKEN BOW...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERNA BY 840 PM CDT ANSELMO BY 855 PM CDT 9 MILES WEST OF GATES BY 900 PM CDT LAT...LON 4128 10018 4128 9946 4170 9941 4169 10019 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 100203 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 PM CDT SAT APR 9 2005 NEC041-100230- /O.CON.KLBF.SV.W.0012.000000T0000Z-050410T0230Z/ CUSTER NE- 900 PM CDT SAT APR 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR CENTRAL CUSTER COUNTY... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF MERNA...OR ABOUT 13 MILES NORTHWEST OF BROKEN BOW...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ANSELMO BY 915 PM CDT AT 830 PM...NICKEL SIZE WAS REPORTED 2 MILES EAST OF CALLAWAY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4128 10018 4128 9946 4170 9941 4169 10019 $$ KAR
000 WWUS53 KLBF 100226 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 926 PM CDT SAT APR 9 2005 NEC041-100236- /O.EXP.KLBF.SV.W.0012.000000T0000Z-050410T0230Z/ CUSTER NE- 926 PM CDT SAT APR 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CUSTER COUNTY WILL EXPIRE AT 930 PM CDT... SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN PORTIONS OF CUSTER COUNTY...HOWEVER AT THIS TIME...NO ADDITIONAL SEVERE WEATHER IS EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4128 10018 4128 9946 4170 9941 4169 10019 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:24 AM CDT, 17 hours 3 minutes earlier.
Area forecast discussion, Apr 9, 3:24 AM CDT, 17 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CDT SAT APR 9 2005 ...FORECAST CHALLENGE IS POPS IN THE NEAR TERM... .DISCUSSION... MODEL DISPARITY EXISTS IN THE NEAR TERM AS POTENTIAL BLOCKING PATTERN EVOLVES OVER THE NORTHEAST CONUS. UPPER RIDGE BUILDS FURTHER EAST OF THE PLAINS TODAY AS SPLIT FLOW IN THE WEST CARVES OUT TROUGH IN THE WEST. THE PATTERN EVOLVES WITH AN UPPER LOW CUT OFF FROM THE MEAN FLOW SOMEWHERE OVER THE CENTRAL PLAINS STATES THROUGH TUESDAY. NAM MAINTAINS MOST SOUTHERN TRACK WITH GFS PLACEMENT MORE NORTH. THEREFORE WENT WITH A MODEL BLEND THROUGH 72 HOURS WITH FEW CHANGES MADE INTO THE EXTENDED BEYOND ADDING THE NEW DAY 7. AT 07Z NARROW LINE OF CONVECTION WAS LIFTING NORTH OF A GORDON IN SHERIDAN COUNTY TO BBW IN CUSTER COUNTY LINE. THE H85 JET TO 70 KNOTS CONTINUES A FEED OF MOISTURE NORTH WITH CONVECTION TO FOCUS IN THE CENTRAL AND LIFT NORTH THROUGH 15Z. IR SATELLITE IMAGERY SHOWS CLOUD TOPS WARMING EXCEPT INTO THE CENTRAL WITH NAM/RUC BLEND LIFTING WAVE NORTH SO WILL KEEP SCHC GOING. THE 06Z SOLUTION ARRIVING ATTM WITH SLOWER MOVEMENT OF FRONT EAST THIS AFTERNOON. DRIER AIR FILTERS IN FROM THE WEST THIS MORNING WITH POPS REMOVED ACROSS THE SOUTHWEST. THEN AS HEATING OCCURS CYCLOGENESIS ACROSS SOUTHEAST COLORADO THIS AFTERNOON WILL SLOW BOUNDARY MOVING EAST WITH SCHC FOR CONVECTION TO DEVELOP MAINLY EAST OF A STUART IN HOLT COUNTY TO IML IN CHASE COUNTY LINE THIS AFTERNOON. NAM SHOWS LIS RAPIDLY FALLING EAST OF THIS LINE TO BELOW ZERO WITH CAPE VALUES APPROACHING 2000 J/KG OVER THE SCNTRL. THE CHANCE FOR PRECIPITATION STEADILY INCREASES BEYOND INTO SUNDAY AND MONDAY AS UPPER LOW MOVES SLOWLY EAST. WESTWARD EXTENT OF RAIN REMAINS IN QUESTION ALTHOUGH A BLEND TOWARD THE ECMWF WOULD MAINTAIN INCREASE FOR RAIN CHANCES AREAWIDE AS FRONTAL BOUNDARY REMAINS DRAPED THROUGH THE PLAINS THROUGH TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK
Hazardous weather outlook, Apr 9, 3:50 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT SAT APR 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 350 PM CDT SAT APR 9 2005 ...WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA FROM SUNDAY AFTERNOON TO MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OUT OF THE FOUR CORNERS AREA ONTO THE CENTRAL PLAINS THROUGH THE WEEKEND AND THE FIRST PART OF NEXT WEEK. AS THE UPPER LOW MOVES SLOWLY EAST...GULF MOISTURE WILL BE DRAWN NORTH ACROSS THE SOUTHERN PLAINS...AND INTERACT WITH ENERGY EJECTING OUT OF THE UPPER LOW OVER THE OUTLOOK AREA. THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP OVER THE OUTLOOK AREA SOUTH AND EAST OF A LINE FROM NEWPORT IN ROCK COUNTY TO GRANT IN PERKINS COUNTY. THE MAIN THREAT WITH STORMS THAT DO DEVELOP WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH MONDAY GENERAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE MAINLY SOUTH AND EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO HAYES CENTER IN HAYES COUNTY ALONG A QUASISTATIONARY SURFACE BOUNDARY...IF THE BOUNDARY SLOWS THE POTENTIAL COULD SHIFT WEST AS SOUTH WINDS CONTINUE TO SPREAD MOISTURE NORTH THROUGH EASTERN NEBRASKA. THUNDERSTORMS THAT DO FORM AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SUNDAY AND BEYOND AS BEST MOISTURE AND DYNAMICS WILL BE TO THE EAST. A WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA AS RAIN CHANGES TO SNOW LATE SUNDAY AFTERNOON. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO COMBINE WITH GUSTY NORTH WINDS...TO PRODUCE BLOWING AND DRIFTING SNOW. THERE IS THE POTENTIAL TO PRODUCE NEAR BLIZZARD LIKE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 63 min |
| Apr 9, 9:54 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 66 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 43 min |
| Apr 10, 12:42 AM CDT | Severe Thunderstorm Warning | LBF | Blaine | 48 min |
| Apr 10, 1:31 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 59 min |
| Apr 10, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.